Properties of two variables Toeplitz type operators

Authors

  • Elżbieta Król-Klimkowska
  • Marek Ptak

Keywords:

Pair of contractions, isometric dilation, doubly commuting, Toeplitz operator, symbol operator

Abstract

The investigation of properties of generalized Toeplitz operators with respect to the pairs of doubly commuting contractions (the abstract analogue of classical two variable Toeplitz operators) is proceeded. We especially concentrate on the condition of existence such a non-zero operator. There are also presented conditions of analyticity of such an operator. 1. Introduction Let L(H1, H2) denote the algebra of all bounded linear operators from H1 into H2, where H1, H2 are complex, separable Hilbert spaces. If H1 = H2 we will use the notation L(H1). The classical Toeplitz operators on the Hardy space on the unit disc are well known and they are fully characterized by the relation X = T z∗ XTz, where Tz is the shift operator – the multiplication operator by the independent variable on the Hardy space H2 on the circle T. This notion can be generalized when instead of the backward shift T z∗ in the equation above we will put arbitrary, possibly different, contractions. Namely, for given contractions S ∈L(H1) and T ∈L(H2), an operator X ∈L(H2, H1) is called generalized Toeplitz operator if X = SXT ∗. These type of operators were studied in [1, 6, 11]. The classical Toeplitz operators are also considered on the Hardy space on the torus H2(T2). The space H2(T2) can be seen as a subspace of L2(T2) = L2(T2, m ⊗m) (m denotes the normalized Lebesgue measure on T) and PH2(T2) is the appropriate projection. For any ϕ ∈L∞(T2) = L∞(T2, m ⊗m) we define the Toeplitz operator Tϕ ∈L(H2(T2)) by Tϕf = PH2(T2)(ϕf) (f ∈H2(T2)).

References

Douglas, Ronald G. "On the operator equation S∗XT = X and related topics." Acta Sci. Math. (Szeged) 30 (1969): 19–32. Cited on 97 and 102.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Halmos, Paul R. Introduction to Hilbert Space and the theory of Spectral Multiplicity. New York, N. Y.: Chelsea Publishing Company, 1951.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Jewell, Nicholas P., and Arthur R. Lubin. "Commuting weighted shifts and analytic function theory in several variables." J. Operator Theory 1, no. 2 (1979): 207–223.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Kosiek, Marek. Functional calculus and common invariant subspaces. Kraków: Wydawnictwo Uniwersytetu Jagiellońskiego, 2001.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Kosiek, Marek, and Marek Ptak. "Reflexivity of N-tuples of contractions with rich joint left essential spectrum." Integral Equations Operator Theory 13, no. 3 (1990): 395–420.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Mancera, Carmen H., and Pedro J. Paúl. "Remarks, examples and spectral properties of generalized Toeplitz operators." Acta Sci. Math. (Szeged) 66, no. 3-4 (2000): 737–753.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Mlak, Włodzimierz. Wstęp do teorii przestrzeni Hilberta. Warszawa: PWN, 1970.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Szőkefalvi-Nagy, Béla, and Ciprian Foiaş. Harmonic analysis of operators on Hilbert space. Amsterdam-London: North-Holland Publishing Co., 1970.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Ptak, Marek. "On the reflexivity of multigenerator algebras." Dissertationes Math. 378 (1998): 1–61.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Ptak, Marek. "Two variables Toeplitz type operators." Acta Sci. Math. (Szeged) 71, no. 1-2 (2005): 353–362. Cited on 98, 99, 100, 101 and 104.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Pták, Vlastimil, and Pavla Vrbová. "Operators of Toeplitz and Hankel type." Acta Sci. Math. (Szeged) 52, no. 1-2 (1988): 117–140.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Słociński, Marek. "Isometric dilation of doubly commuting contractions and related models." Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 25, no. 12 (1977): 1233–1242. Cited on 98 and 99.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Słociński, Marek. "On the Wold-type decomposition of a pair of commuting isometries." Ann. Polon. Math. 37, no. 3 (1980): 255–262. Cited on 98. Eżbieta Król-Klimkowska
##plugins.generic.googleScholarLinks.settings.viewInGS##

Elżbieta Król-Klimkowska, Marek Ptak Marek Ptak
##plugins.generic.googleScholarLinks.settings.viewInGS##

Downloads

Published

2016-12-23

How to Cite

Król-Klimkowska, E., & Ptak, M. (2016). Properties of two variables Toeplitz type operators. Annales Universitatis Paedagogicae Cracoviensis Studia Mathematica, 15, 97–106. Retrieved from https://studmath.uken.krakow.pl/article/view/13145

Issue

Section

Published